Alert archive / Colorado / Special Weather Statements in 2016
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jul 1, 2016, 2:09 PM MDT for Las Animas County, Colorado. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2016, 2:09 PM MDT (20:09 UTC)
- Expired
- Jul 1, 2016, 2:45 PM MDT
- In force
- 36 min
- Issued by
- NWS Pueblo, CO
County Las Animas County, CO
The radar
The Pueblo radar (KPUX), 132 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.2 hours before the alert went out and 307 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -181 J/kg
- Mixed-layer LCL
- 2151 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
735 WWUS85 KPUB 012009 SPSPUB SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 209 PM MDT FRI JUL 1 2016 COZ074-087-088-012045- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT CO- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO- 209 PM MDT FRI JUL 1 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LAS ANIMAS AND SOUTHEASTERN HUERFANO COUNTIES UNTIL 245 PM MDT... AT 208 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER GULNARE...OR 18 MILES NORTHWEST OF TRINIDAD...MOVING NORTHEAST AT 45 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... AGUILAR...BONCARBO AND GULNARE. LAT...LON 3718 10477 3731 10493 3756 10473 3746 10424 TIME...MOT...LOC 2008Z 225DEG 38KT 3730 10479 $$ HODANISH
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 1, 11:45 AM MDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jul 1, 11:45 AM MDT, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1145 AM MDT FRI JUL 1 2016 .UPDATE... Issued at 943 AM MDT Fri Jul 1 2016 ...A flash flood watch has been issued for the region... Abundant moisture is over the region per sat pix and soundings...and a boundary is going to slide down towards the region late this afternoon and evening. The main focusing area for heavy rain appears to be along the greater US50 corridor and pikes peak region. We have had locally heavy rains over this region the last few days...and any additional rain may lead to flash flooding. \/Hodanish && .SHORT TERM...(Today and tonight) Issued at 427 AM MDT Fri Jul 1 2016 Active meteorological pattern anticipated at times during the next 24 hours with primary meteorological concerns being locally heavy rain(capable of producing localized flash flooding)...strong to severe thunderstorm threat over eastern sections as well as areas of low clouds and fog at times and temperatures. Forecast district currently graced by generally above seasonal early morning early July temperatures, isolated shower activity and generally low-grade gradient winds. Recent real/near time data, forecast model soundings, PV analysis and computer simulations indicate that abundant atmospheric moisture is in place across the CWA as indicated by impressive WV satellite moisture plume and projected precipitable water values remaining near or above 1 inch over the majority of the forecast district during the next 24 hours. In addition, next round of upper energy impacts the forecast district from later today into tonight in combination with next northeasterly to northerly surface surge moving across eastern sections from approximately 00Z to 15Z Saturday, producing another round of showers and thunderstorms. Some of the stronger storms will be capable of producing heavy rainfall and localized flash flooding threats from later today into tonight...including but not limited to area burn scars. Contemplated issuing a flash flood watch over portions of the forecast district, however based on latest data held off as confidence not high enough. If heavy precipitation trends/signals increase...WFO Pueblo may issue a short-fuse flash flood watch later today. In addition, the potential for strong to severe thunderstorms also exists at times from later today into tonight over eastern portions of the forecast district as projected localized capes, LI's and deep layer shear values near and/or exceed 1400 J/KG, -6C and 40 knots at times respectively. As always, WFO Pueblo will monitor closely. Finally, generally near seasonal minimum temperatures and below seasonal maximum temperatures are projected over the majority of the forecast district during the next 24 hours in combination with generally low-grade gradient winds. .LONG TERM...(Saturday through Thursday) Issued at 427 AM MDT Fri Jul 1 2016 On Sat an upr trof wl be moving slowly eastward acrs the state, helping to kick off showers and tstms acrs much of the forecast area. PW values on Sat are expected to range from around three- quarters of an inch ovr wrn locations, to around 1.5 inches ovr the sern plains. in general, the steering flow aloft is expected to be light. So, with decent moisture ovr the area and generally slow moving storms, locally heavy rain and flash flooding remains a concern. High temps on Sat wl be below average by close to 10 degrees. The upr trof wl move out of the area Sat night, with drier air moving in. An upr ridge wl be building ovr the area on Sun, and with a decrease in PW values, shower/tstms should not be as widespread on Sun. Temps on Sun should also be a little warmer. On Mon a disturbances is forecast to move acrs the state, and there will be another round of mainly afternoon and evening tstms, especially ovr and nr the hyr trrn. The disturbance wl be slow moving and wl not move east of the state until Tue morning. Thus, there may be some lingering showers/tstms ovr the far sern plains thru Mon night. Tue, looks drier again with just mainly isold showers/tstms ovr and nr the hyr trrn, and high temps a little above average. Another disturbance is expected to move acrs the state on Wed resulting in isold to sct pcpn chances acrs much of the forecast area. Temps should be above average again. On Thu a shortwave trof is forecast to move by to the north of the area. It then moves into the northern plains states Thu night and sends a front southward into sern CO Fri morning. At this time it looks like there wl be isold to sct showers and tstms, mostly in the afternoon and evening hours acrs the forecast area on Thu, with high temps still being slightly above average. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1141 AM MDT Fri Jul 1 2016 A very moist atmosphere will be over the region during the next 24h. This will allow for scattered to numerous showers and thunderstorms to develop over the region. Locally heavy rain and possibly some hail will be possible...especially at KCOS and KPUB. mvfr/ifr conditions will be possible in the strongest storms. the best chance of storms will be during the afternoon and evening hours. later tonight ifr cigs will be likely at kcos and kpub...and possibly kals. The low cigs should lift later tomorrow morning. && .PUB Watches/Warnings/Advisories... Flash Flood Watch through this evening for COZ076>086-089-093- 095>098. && UPDATE...Hodanish SHORT TERM...77 LONG TERM...28 AVIATION...34
Hazardous weather outlook, Jul 1, 11:32 AM MDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1132 AM MDT FRI JUL 1 2016 COZ058>089-093>099-021745- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1132 AM MDT FRI JUL 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE REGION THIS AFTERNOON AND EVENING. THE GREATEST CONCENTRATION OF STORMS WILL BE ALONG THE ENTIRE U5-50 CORRIDOR AND THE PIKES PEAK REGION. HEAVY RAIN IS LIKELY WITH THE STORMS TODAY...AND FLASH FLOODING WILL BE POSSIBLE. IN ADDITION...A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE PLAINS THIS AFTERNOON AND EVENING. HAIL UP TO THE SIZE OF PING PONG BALLS WILL BE POSSIBLE ALONG WITH WIND GUSTS UP TO 60 MPH. A BRIEF TORNADO COULD ALSO OCCUR. ALL STORMS WILL PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED SATURDAY, WITH LOCALLY HEAVY RAIN BEING A THREAT. BURN SCARS, URBAN AREAS AND LOCATIONS THAT HAVE RECEIVED RECENT HEAVY RAIN WILL BE PARTICULARLY VULNERABLE TO THE HEAVY RAIN THREAT. DRIER WEATHER IS THEN EXPECTED BEGINNING SUNDAY, HOWEVER THERE WILL STILL BE ENOUGH MOISTURE ACROSS THE AREA FOR DAILY THUNDERSTORM CHANCES THROUGH THE COMING WEEK. CHANCES FOR THUNDERSTORMS WILL BE HIGHEST OVER AND NEAR THE HIGHER TERRAIN, AND DURING THE AFTERNOON AND EVENING HOURS. THE MAIN THREATS FROM ALL THUNDERSTORMS WILL BE LIGHTNING AND WIND GUSTS UP TO 50 MPH, BUT SOME OF THE STRONGER STORMS WILL ALSO BE CAPABLE OF PRODUCING SMALL HAIL. ON SATURDAY, THERE WILL BE THE POTENTIAL FOR A COUPLE SEVERE STORMS OVER PORTIONS OF THE SOUTHEAST PLAINS, WITH HAIL AROUND 1 INCH IN DIAMETER AND WIND GUSTS AROUND 60 MPH BEING THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS ALL OF SOUTH CENTRAL AND SOUTHEASTERN COLORADO. .SPOTTER INFORMATION STATEMENT... HODANISH
In the hours before
Local storm report, Jul 1, 2:07 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
207 PM MDT FRI JUL 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM HEAVY RAIN 2 WNW COLORADO SPRINGS 38.85N 104.85W
06/30/2016 M0.92 INCH EL PASO CO TRAINED SPOTTER
STORM TOTAL FOR JUNE 30
&&
MOORESpecial weather statement, Jul 1, 2:09 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 209 PM MDT FRI JUL 1 2016 COZ074-087-088-012045- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT CO- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO- 209 PM MDT FRI JUL 1 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LAS ANIMAS AND SOUTHEASTERN HUERFANO COUNTIES UNTIL 245 PM MDT... AT 208 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER GULNARE...OR 18 MILES NORTHWEST OF TRINIDAD...MOVING NORTHEAST AT 45 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... AGUILAR...BONCARBO AND GULNARE. LAT...LON 3718 10477 3731 10493 3756 10473 3746 10424 TIME...MOT...LOC 2008Z 225DEG 38KT 3730 10479 HODANISH
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:05 PM MDT | Areal Flood Advisory | PUB | El Paso | 115 min |
| Jun 30, 8:09 PM MDT | Flash Flood Warning | PUB | Baca, Prowers | 111 min |
| Jul 1, 9:47 AM MDT | Flash Flood Watch | PUB | Bent, Crowley, Custer, El Paso, Fremont, Huerfano and 5 more | 14 hr |
| Jul 1, 2:23 PM MDT | Special Weather Statement | PUB | Pueblo | 52 min |
| Jul 1, 2:40 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 35 min |
| Jul 1, 2:44 PM MDT | Special Weather Statement | PUB | Las Animas | 46 min |
| Jul 1, 3:07 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 38 min |
| Jul 1, 3:35 PM MDT | Areal Flood Advisory | PUB | Huerfano, Pueblo | 115 min |
| Jul 1, 3:37 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 38 min |
| Jul 1, 3:42 PM MDT | Special Weather Statement | PUB | Bent | 33 min |
| Jul 1, 4:05 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero, Pueblo | 12 min |
| Jul 1, 4:09 PM MDT | Special Weather Statement | PUB | Bent | 51 min |
| Jul 1, 4:13 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Otero | 40 min |
| Jul 1, 4:28 PM MDT | Special Weather Statement | PUB | Fremont | 47 min |
| Jul 1, 4:34 PM MDT | Special Weather Statement | PUB | El Paso | 41 min |
| Jul 1, 4:54 PM MDT | Flash Flood Warning | PUB | El Paso | 3 hr |
| Jul 1, 4:59 PM MDT | Special Weather Statement | PUB | Bent | 46 min |
| Jul 1, 5:02 PM MDT | Special Weather Statement | PUB | El Paso | 43 min |
| Jul 1, 5:10 PM MDT | Flash Flood Warning | PUB | Bent | 3 hr |
| Jul 1, 5:13 PM MDT | Special Weather Statement | PUB | Kiowa | 32 min |
| Jul 1, 5:14 PM MDT | Special Weather Statement | PUB | Bent | 31 min |
| Jul 1, 5:21 PM MDT | Severe Thunderstorm Warning | PUB | Bent | 54 min |
| Jul 1, 5:26 PM MDT | Tornado Warning | PUB | Bent | 34 min |
| Jul 1, 5:30 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 27 min |
| Jul 1, 5:55 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Bent, Prowers | 34 min |
Nearby
Special Weather Statements in Colorado, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.